Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 38, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 1, 2015, 7:28 AM EDT for 4 counties in Rhode Island; Northeastern Connecticut Planning Region, Connecticut; 4 counties in Massachusetts. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2015, 7:28 AM EDT (11:28 UTC)
- Expired
- Jul 1, 2015, 8:30 AM EDT
- In force
- 62 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Northeastern Connecticut Planning Region, CT, Bristol County, MA, Norfolk County, MA, Plymouth County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI
The radar
The Boston radar (KBOX), 32 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 11.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636
WUUS51 KBOX 011128
SVRBOX
CTC015-MAC005-021-023-027-RIC001-003-005-007-011230-
/O.NEW.KBOX.SV.W.0038.150701T1128Z-150701T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
728 AM EDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL WINDHAM COUNTY IN NORTHERN CONNECTICUT...
BRISTOL COUNTY IN SOUTHEASTERN MASSACHUSETTS...
PLYMOUTH COUNTY IN SOUTHEASTERN MASSACHUSETTS...
SOUTHERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
SOUTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
NORTHWESTERN BRISTOL COUNTY IN RHODE ISLAND...
EASTERN NEWPORT COUNTY IN RHODE ISLAND...
NORTHERN KENT COUNTY IN RHODE ISLAND...
PROVIDENCE COUNTY IN RHODE ISLAND...
* UNTIL 830 AM EDT
* AT 727 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
FOSTER TO PORTSMOUTH TO 16 MILES SOUTH OF BLOCK ISLAND...AND WAS
MOVING NORTHEAST AT 35 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...NEW BEDFORD...BROCKTON...FALL RIVER...WARWICK...
CRANSTON...PAWTUCKET...PLYMOUTH...TAUNTON...WEYMOUTH...EAST
PROVIDENCE...WOONSOCKET...BRAINTREE...COVENTRY...DARTMOUTH...
CUMBERLAND...RANDOLPH...NORTH PROVIDENCE...FRANKLIN AND JOHNSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4145 7135 4160 7124 4153 7121 4172 7116
4172 7127 4159 7133 4171 7129 4179 7137
4168 7138 4175 7139 4169 7182 4198 7181
4221 7091 4175 7062 4162 7087 4165 7092
4160 7090 4155 7100 4152 7123
TIME...MOT...LOC 1127Z 213DEG 32KT 4181 7169 4158 7130 4096 7158
$$
MD2 follow-up statements
318
WWUS51 KBOX 011151
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
751 AM EDT WED JUL 1 2015
CTC015-MAC027-RIC001-003-007-011201-
/O.CAN.KBOX.SV.W.0038.000000T0000Z-150701T1230Z/
WINDHAM CT-WORCESTER MA-BRISTOL RI-KENT RI-PROVIDENCE RI-
751 AM EDT WED JUL 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WINDHAM...
SOUTHEASTERN WORCESTER...NORTHWESTERN BRISTOL...NORTHERN KENT AND
PROVIDENCE COUNTIES IS CANCELED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED
THEREFORE THE WARNING HAS BEEN CANCELED. HOWEVER...HEAVY RAINFALL
WITH SOME POOR DRAINAGE FLOODING REMAINS POSSIBLE.
LAT...LON 4145 7135 4160 7124 4159 7124 4153 7121
4172 7116 4178 7133 4203 7138 4206 7148
4221 7091 4175 7063 4174 7071 4169 7074
4172 7076 4168 7075 4162 7087 4165 7092
4160 7090 4155 7101 4152 7123
TIME...MOT...LOC 1151Z 213DEG 32KT 4198 7154 4175 7115 4113 7143
$$
MAC005-021-023-RIC005-011230-
/O.CON.KBOX.SV.W.0038.000000T0000Z-150701T1230Z/
BRISTOL MA-PLYMOUTH MA-NORFOLK MA-NEWPORT RI-
751 AM EDT WED JUL 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR BRISTOL...PLYMOUTH...SOUTHERN NORFOLK AND EASTERN NEWPORT
COUNTIES...
AT 751 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORTH
SMITHFIELD TO SOMERSET TO 8 MILES SOUTHEAST OF BLOCK ISLAND...MOVING
NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...BROCKTON...FALL RIVER...PAWTUCKET...PLYMOUTH...
TAUNTON...WEYMOUTH...EAST PROVIDENCE...BRAINTREE...DARTMOUTH...
RANDOLPH...FRANKLIN...NORTH ATTLEBOROUGH...STOUGHTON...BRIDGEWATER...
NEWPORT...MARION...ATTLEBORO...WALPOLE AND MANSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THESE STORMS. DO NOT
DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4145 7135 4160 7124 4159 7124 4153 7121
4172 7116 4178 7133 4203 7138 4206 7148
4221 7091 4175 7063 4174 7071 4169 7074
4172 7076 4168 7075 4162 7087 4165 7092
4160 7090 4155 7101 4152 7123
TIME...MOT...LOC 1151Z 213DEG 32KT 4198 7154 4175 7115 4113 7143
$$
MD804
WWUS51 KBOX 011225
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
825 AM EDT WED JUL 1 2015
MAC005-021-023-RIC005-011235-
/O.EXP.KBOX.SV.W.0038.000000T0000Z-150701T1230Z/
BRISTOL MA-PLYMOUTH MA-NORFOLK MA-NEWPORT RI-
825 AM EDT WED JUL 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR BRISTOL...PLYMOUTH...SOUTHERN
NORFOLK AND EASTERN NEWPORT COUNTIES WILL EXPIRE AT 830 AM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING WILL CONTINUE TO MOVE
OUT OF THE AREA THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4145 7135 4160 7124 4159 7124 4153 7121
4172 7116 4178 7133 4203 7138 4206 7148
4221 7091 4175 7063 4174 7071 4169 7074
4172 7076 4168 7075 4162 7087 4165 7092
4160 7090 4155 7101 4152 7123
TIME...MOT...LOC 1223Z 213DEG 32KT 4198 7154 4175 7115 4113 7143
$$
MDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:32 AM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 1, 3:32 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
332 AM EDT WED JUL 1 2015
.SYNOPSIS...
A FRONTAL SYSTEM WILL BRING SHOWERS...AND A CHANCE FOR STRONG TO
SEVERE THUNDERSTORMS...INTO THIS AFTERNOON. THIS FRONT STALLS
NEAR THE SOUTH COAST THURSDAY...BEFORE MOVING OFFSHORE THURSDAY
NIGHT. ASIDE FROM A SPOT SHOWER POSSIBLE SATURDAY...MAINLY DRY AND
SEASONABLE WEATHER IS EXPECTED INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A POTENT MID LEVEL SHORTWAVE AND ITS ASSOCIATED COLD POOL ALOFT WILL
APPROACH SOUTHERN NEW ENGLAND EARLY THIS MORNING. THIS WILL BE
ENOUGH TO INITIATE SOME SHOWERS. SURFACE INSTABILITY REMAINS LACKING
DURING THIS TIME. HOWEVER...THERE IS SOME ELEVATED INSTABILITY
LEADING TO A FEW THUNDERSTORMS ACROSS WESTERN NEW ENGLAND. RECENT
TRENDS HAVE BEEN FOR THESE THUNDERSTORMS TO WEAKEN AS THE MOVE
FARTHER EAST.
THE LARGER QUESTION WILL BE HOW QUICKLY DEEPER INSTABILITY CAN BE
DEVELOPED THIS MORNING. GUIDANCE CONTINUES TO ADVERTISE A QUICK
INCREASE OF CAPE TO AROUND 1000 J/KG. WE ALSO NOTED THE ARRIVAL OF
RATHER STRONG LOW LEVEL SHEAR...WHICH WILL ONLY HELP TO FOCUS THIS
ENERGY. THAT SAID...WE DO NOT SEEM TO MAXIMIZE THE SHEAR AND
INSTABILITY AT THE SAME TIME. THUS...NOT EXPECTING WIDESPREAD
SEVERE WEATHER AT THIS TIME. THINKING IS FOR A FEW STRONG TO
SEVERE THUNDERSTORMS...WITH THE MAIN THREAT BEING DAMAGING WINDS
AND/OR HAIL.
PRECIPITABLE WATER VALUES REMAIN NEAR 2.0 INCHES INTO EARLY
AFTERNOON. COUPLED WITH THE STRONG LOW LEVEL JET...THIS IS A
RECIPE FOR HEAVY RAINFALL WITHIN THE SHOWERS AND THUNDERSTORMS. A
QUICK INCH OF RAIN IN LESS THAN AN HOUR IS NOT UNREASONABLE. THIS
COULD RESULT IN POOR DRAINAGE AND URBAN FLOODING. THE BENEFIT OF
THE STRONG LOW LEVEL JET IS STORMS SHOULD MOVE ALONG AT A FAIRLY
GOOD SPEED. THIS WILL REDUCE THE LIKELIHOOD OF FLOODING SOMEWHAT.
MAIN FLOODING THREAT WILL BE WITH ANY TRAINING THUNDERSTORMS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
A FEW LEFTOVER SHOWERS...AND PERHAPS A THUNDERSTORM OR TWO...ARE
STILL POSSIBLE EARLY THIS EVENING. OTHERWISE EXPECTING DRY
CONDITIONS FOR MOST OF TONIGHT. A COLD FRONT WILL BE SLOWLY
CROSSING OUR REGION TONIGHT...LIKELY STALLING NEAR THE SOUTH COAST
OF NEW ENGLAND FOR A TIME LATE TONIGHT INTO THURSDAY. LATEST
GUIDANCE CONTINUES TO ADVERTISE A DRY ATMOSPHERE...SO EXPECTING
MOST OF THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...
* SEASONABLE TO SLIGHTLY ABOVE SEASONABLE TEMPERATURES EXPECTED.
* LOW CHANCE OF A SHOWER MAINLY ON THE 4TH.
OVERVIEW AND MODEL PREFERENCES...MODELS CONTINUE TO INDICATE A SHIFT
IN THE OVERALL PATTERN FROM A HIGHLY AMPLIFIED REGIME TO ONE THAT IS
MORE PROGRESSIVE AND ZONAL. THIS IS IN SPITE OF THE FAIRLY ROBUST
RIDGES IN PLACE ACROSS THE E PACIFIC AND THE BERMUDA HIGH N OF THE
ANTILLES. ALTHOUGH THIS MORE ZONAL FLOW PATTERN DOES TAKE ON A
LONGWAVE TROF FEATURE BETWEEN THE TWO RIDGES...IT IS NOT OVERLY
DEEP/SHARP. THIS ALLOWS THE RIDGING ASSOCIATED WITH THE BERMUDA
HIGH TO BECOME THE DOMINANT PLAYER FOR OUR SENSIBLE WX INTO EARLY
NEXT WEEK. AT THIS POINT A MUCH DEEPER NRN STREAM VORTEX WILL BE IN
PLAY...AND WILL TRANSITION THE DRIER AND MORE STABLE REGIME ACROSS
THE NE CONUS TO A MORE UNSETTLED PATTERN. THE ONLY FLY IN THE
OINTMENT IS ON THE 4TH UNFORTUNATELY...BUT MORE ON THAT BELOW.
DETAILS...
THU NIGHT INTO FRI...THE FIRST IN A SERIES OF MID LVL RIDGES WILL
BE MOVING THROUGH THE ZONAL FLOW PATTERN DURING THIS PERIOD. THIS
INTRODUCES A MAINLY DRY PERIOD WITH WEAK HIGH PRES IN PLACE ACROSS
SRN NEW ENGLAND. THERE REMAINS A FRONT STALLED TO THE S...WITH
SOME UPPER LVL MOISTURE SUGGESTING SOME PARTLY CLOUDY CONDITIONS.
OTHERWISE...H85 TEMPS BETWEEN +10C AND +12C SUGGEST HIGHS NEAR TO
SLIGHTLY ABOVE SEASONAL NORMALS ACROSS THE REGION AWAY FROM THE
COAST WERE SEA BREEZES ARE LIKELY.
FRI NIGHT INTO SAT NIGHT...WITH THIS NEARLY ZONAL FLOW IN
PLACE...IT/S NOT JUST RIDGING...BUT WEAK SHORTWAVES TO CONCERN
OURSELVES WITH. MODELS CONTINUE TO INDICATE A WEAK PACKET OF
ENERGY PASSING THROUGH THE REGION DURING THE EARLY WEEKEND. THE
OVERALL COLUMN IS RELATIVELY DRY...WITH PWATS NEAR NORMAL FOR
EARLY JULY. HOWEVER...WITH THE FRONT STALLED TO THE S...THE
DEVELOPMENT OF A WEAK WAVE OF LOW PRES COULD BRING ABOUT MODEST
LIFT ALONG THE SRN TIER OF SRN NEW ENGLAND DURING THE DAY SAT.
THERE ARE TWO CAMPS HERE...GFS AND SOME ENSEMBLE MEMBERS WITH QPF
ACROSS THE REGION...AND THE ECMWF AND OTHER ENSEMBLE MEMBERS
WITHOUT. THEREFORE...CONFIDENCE NOT HIGH ON PRECIP CHANCES...BUT
IT IS LIKELY TO NOT BE A WASHOUT IN EITHER CASE GIVEN HOW WEAK THE
WAVE IS AND THE LACK OF MOISTURE. JUST A FEW PASSING SHOWERS TO
CONTEND WITH.
SUN INTO MON...AS DEEP ER WAVE FORMS ACROSS THE CANADIAN PRAIRIE
LANDS...A SECONDARY RIDGE WILL AMPLIFY IN RESPONSE TO WARM
ADVECTION FROM THE BERMUDA HIGH TO THE SE. THIS WILL YIELD ANOTHER
PERIOD OF DRIER AND WARMER CONDITIONS ACROSS SRN NEW ENGLAND.
BETTER CHANCES FOR TEMPS INCHING ABOVE NORMAL DURING THIS
STRETCH...THANKS TO MORE INFLUENCE FROM THE SE.
TOWARD MID WEEK...THE AFOREMENTIONED WAVE WILL BEGIN A SLIDE TO
THE E. THIS PARTICULAR FEATURE IS MORE ROBUST THAN PREVIOUS
WAVES...SO IT/S LIKELY A PERIOD OF WETTER AND UNSETTLED WX WILL
RETURN BY THE MID PORTION OF NEXT WEEK. UNCERTAINTY IN EXACT
TIMING.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THROUGH 12Z...MODERATE CONFIDENCE. TIMING ISSUES REMAIN THE LOWEST
CONFIDENCE PART OF THE FORECAST. SHOWERS AND ISOLATED
THUNDERSTORMS ALREADY MOVING INTO WESTERN NEW ENGLAND...WITH
CONDITIONS LOWERING TO MVFR.
TODAY...HIGH PROBABILITY FOR WIDESPREAD SHRA AND SCATTERED TSRA.
RISK FOR A FEW STRONG STORMS AND HEAVY RAINFALL. IFR AND MVFR
CONDITIONS LIKELY IN SHRA/TSRA. CONDITIONS IMPROVING TO VFR DURING
THIS AFTERNOON...BUT SCT TSRA MAY REDEVELOP.
TONIGHT...MODERATE CONFIDENCE. PATCHY MVFR/IFR STRATUS AND FOG
DEVELOPING...OTHERWISE VFR.
THU...HIGH CONFIDENCE. VFR.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF TRENDS. MODERATE CONFIDENCE
IN TIMING.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF TRENDS. MODERATE CONFIDENCE
IN TIMING.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
HIGH CONFIDENCE. MAINLY VFR. A FEW SHOWERS POSSIBLE ON SAT...BUT
MAINLY DRY OTHERWISE. SEA BREEZES LIKELY MOST DAYS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
WINDS AND SEAS WILL INCREASE IN RESPONSE TO A FRONTAL SYSTEM
APPROACHING THE WATERS LATER TODAY. SMALL CRAFT ADVISORIES HAVE
BEEN EXTENDED FOR THE SOUTHERN OUTER WATERS AND RHODE ISLAND AND
BLOCK ISLAND SOUNDS.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THU NIGHT INTO FRI...HIGH CONFIDENCE. WEAK RIDGE OF HIGH PRES WILL
BE MOVING OVER THE WATERS THROUGH THE PERIOD. ANY LINGERING SWELL
ABOVE 5 FT WILL RECEDE OVERNIGHT WITH QUIET BOATING WX EXPECTED
THROUGH THE REST OF FRI.
SAT AND SUNDAY...MODERATE CONFIDENCE. THIS PERIOD WILL BE
DEPENDENT ON HOW CLOSELY A WEAK WAVE OF LOW PRES PASSES TO THE S
COAST ON SAT. IF IT PASSES CLOSE ENOUGH...A PERIOD OF SWELLS
EXCEEDING 5 FT IS POSSIBLE. OTHERWISE...MAINLY QUIET BOATING
WEATHER WILL CONTINUE ESPECIALLY AS HIGH PRES RETURNS SUNDAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EDT THURSDAY FOR
ANZ254>256.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 3 PM EDT
THURSDAY FOR ANZ235-237.
&&
SYNOPSIS...BELK/DOODY
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...DOODY
AVIATION...BELK/DOODY
MARINE...BELK/DOODYHazardous weather outlook, Jul 1, 3:41 AM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 341 AM EDT WED JUL 1 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-020745- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 341 AM EDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE PARTICULARLY LATE MORNING THROUGH THE AFTERNOON. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS AND HAIL ALTHOUGH AN ISOLATED TORNADO CANT BE RULED OUT. IN ADDITION...HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-020745- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 341 AM EDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY FROM LATE MORNING THROUGH THE AFTERNOON. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 1, 6:03 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
603 AM EDT WED JUL 1 2015
CTZ002-003-011100-
HARTFORD-TOLLAND-
603 AM EDT WED JUL 1 2015
...STRONG THUNDERSTORM IN SOUTHWESTERN HARTFORD AND
TOLLAND COUNTIES...
AT 602 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CANAAN
TO NEAR SEYMOUR...AND WAS MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH AS WELL AS VERY HEAVY RAINFALL AND
LOCALIZED STREET FLOODING CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HARTFORD...NEW BRITAIN...WEST HARTFORD...BRISTOL...MANCHESTER...EAST
HARTFORD...ENFIELD...SOUTHINGTON...GLASTONBURY...NEWINGTON...
VERNON...WINDSOR...AGAWAM...WETHERSFIELD...SOUTH WINDSOR...
FARMINGTON...SIMSBURY...BLOOMFIELD...BERLIN AND ROCKY HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
FREQUENT LIGHTNING WAS OCCURRING WITH THESE STORMS. FOR YOUR
SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS
BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER
THE STORMS END TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4204 7301 4204 7282 4200 7281 4204 7275
4203 7251 4160 7234 4158 7246 4165 7251
4164 7266 4155 7282 4157 7285 4155 7285
4156 7295 4163 7293 4164 7299 4180 7302
4181 7295 4188 7295 4197 7289 4197 7303
TIME...MOT...LOC 1002Z 251DEG 25KT 4205 7326 4143 7308
MDSpecial weather statement, Jul 1, 6:06 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
606 AM EDT WED JUL 1 2015
MAZ002-003-008>011-011100-
WESTERN FRANKLIN-EASTERN HAMPDEN-EASTERN FRANKLIN-WESTERN
HAMPDEN-WESTERN HAMPSHIRE-EASTERN HAMPSHIRE-
606 AM EDT WED JUL 1 2015
...STRONG THUNDERSTORM IN...HAMPSHIRE...HAMPDEN.. AND FRANKLIN
COUNTIES...
AT 604 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NORTH
ADAMS TO NEAR LEE TO LITCHFIELD...AND WAS MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH AND VERY HEAVY RAINFALL WITH THE POSSIBILITY
OF LOCALIZED STREET FLOODING CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...AMHERST...
NORTHAMPTON...AGAWAM...WEST SPRINGFIELD...GREENFIELD...DEERFIELD...
LUDLOW...SOUTH HADLEY...EASTHAMPTON...LONGMEADOW...EAST LONGMEADOW...
BELCHERTOWN...WILBRAHAM...PALMER...MONROE AND STAFFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
FREQUENT LIGHTNING WAS OCCURRING WITH THESE STORMS. FOR YOUR
SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS
BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER
THE STORMS END TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4215 7307 4215 7303 4231 7300 4233 7306
4238 7307 4239 7301 4266 7295 4267 7300
4270 7295 4270 7302 4274 7302 4272 7239
4203 7224 4204 7306
TIME...MOT...LOC 1004Z 222DEG 39KT 4268 7306 4225 7324 4177 7320
MDSpecial weather statement, Jul 1, 6:57 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 657 AM EDT WED JUL 1 2015 MAZ003>005-010>013-026-011200- NORTHERN WORCESTER-SOUTHERN WORCESTER-NORTHWEST MIDDLESEX COUNTY-EASTERN HAMPDEN-EASTERN FRANKLIN-CENTRAL MIDDLESEX COUNTY-EASTERN HAMPSHIRE-WESTERN NORFOLK- 657 AM EDT WED JUL 1 2015 ...STRONG THUNDERSTORM IN SOUTHEASTERN HAMPSHIRE...SOUTHWESTERN NORFOLK...SOUTHEASTERN HAMPDEN...WORCESTER...EASTERN FRANKLIN AND WESTERN MIDDLESEX COUNTIES... AT 656 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BERNARDSTON TO EAST LONGMEADOW...AND WAS MOVING EAST AT 50 MPH. WIND GUSTS UP TO 40 MPH AS WELL AS LOCALIZED URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... WORCESTER...SPRINGFIELD...FRAMINGHAM...CHICOPEE...LEOMINSTER... FITCHBURG...MARLBOROUGH...AMHERST...SHREWSBURY...CHELMSFORD... NATICK...FRANKLIN...MILFORD...GREENFIELD...ORANGE...DEERFIELD... WESTFORD...ACTON...LUDLOW AND GARDNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADS. FREQUENT LIGHTNING WAS OCCURRING WITH THESE STORMS. FOR YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER THE STORMS END TO RESUME OUTDOOR ACTIVITIES. && LAT...LON 4270 7141 4203 7139 4205 7255 4273 7260 TIME...MOT...LOC 1056Z 255DEG 43KT 4274 7256 4204 7250 MD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:51 AM EDT | Severe Thunderstorm Warning | BOX | Newport, Washington | 39 min |
| Jul 1, 7:03 AM EDT | Severe Thunderstorm Warning | BOX | Kent, Washington | 42 min |
| Jul 1, 7:06 AM EDT | Areal Flood Advisory | BOX | Bristol, Kent, Newport, Providence, Washington | 114 min |
| Jul 1, 1:03 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 27 min |
| Jul 1, 6:03 AM EDT | Special Weather Statement | BOX | 57 min | |
| Jul 1, 6:26 AM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 2 hr |
| Jul 1, 1:00 PM EDT | Special Weather Statement | BOX | 30 min | |
| Jul 1, 5:16 AM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 1, 6:06 AM EDT | Special Weather Statement | BOX | Franklin, Hampden, Hampshire | 54 min |
| Jul 1, 6:25 AM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 2 hr |
| Jul 1, 6:41 AM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 1, 6:57 AM EDT | Special Weather Statement | BOX | Worcester | 63 min |
| Jul 1, 7:43 AM EDT | Special Marine Warning | BOX | 62 min | |
| Jul 1, 7:56 AM EDT | Areal Flood Advisory | BOX | Bristol, Plymouth | 2 hr |
| Jul 1, 8:19 AM EDT | Special Weather Statement | BOX | Dukes | 56 min |
| Jul 1, 8:49 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 26 min |
| Jul 1, 8:53 AM EDT | Tornado Warning | BOX | Barnstable | 37 min |
| Jul 1, 8:55 AM EDT | Special Marine Warning | BOX | 50 min | |
| Jul 1, 9:16 AM EDT | Special Weather Statement | BOX | Barnstable | 59 min |
| Jul 1, 9:34 AM EDT | Severe Thunderstorm Warning | BOX | Dukes | 26 min |
| Jul 1, 9:44 AM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 1, 11:45 AM EDT | Special Marine Warning | BOX | 60 min | |
| Jul 1, 3:31 PM EDT | Special Weather Statement | BOX | Essex | 59 min |
| Jul 1, 3:36 PM EDT | Areal Flood Warning | BOX | Essex | 114 min |
| Jul 1, 3:49 PM EDT | Special Marine Warning | BOX | 41 min | |
| Jul 1, 3:50 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 25 min |
| Jul 1, 3:57 PM EDT | Tornado Warning | BOX | Essex | 18 min |
| Jul 1, 4:29 PM EDT | Special Marine Warning | BOX | 46 min | |
| Jul 1, 4:47 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 14 min |
| Jul 1, 5:01 PM EDT | Special Weather Statement | BOX | Franklin | 44 min |
| Jul 1, 5:48 PM EDT | Special Weather Statement | BOX | Franklin, Hampden, Hampshire | 57 min |
| Jul 1, 6:41 PM EDT | Special Weather Statement | BOX | Worcester | 49 min |
| Jul 1, 7:04 PM EDT | Special Weather Statement | BOX | Essex | 41 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2015Severe Thunderstorm Warnings in Massachusetts, 2015Severe Thunderstorm Warnings in Connecticut, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.